Potential Signals of Serious Risks/New Safety Information Identified by the FDA Adverse Event Reporting System (FAERS) between October - December 2012
The table below lists the names of products and potential signals of serious risks/new safety information that were identified for these products during the period October - December 2012 in the FAERS database. The appearance of a drug on this list does not mean that FDA has concluded that the drug has the listed risk. It means that FDA has identified a potential safety issue, but does not mean that FDA has identified a causal relationship between the drug and the listed risk. If after further evaluation the FDA determines that the drug is associated with the risk, it may take a variety of actions including requiring changes to the labeling of the drug, requiring development of a Risk Evaluation and Mitigation Strategy (REMS), or gathering additional data to better characterize the risk.
FDA wants to emphasize that the listing of a drug and a potential safety issue on this Web site does not mean that FDA is suggesting prescribers should not prescribe the drug or that patients taking the drug should stop taking the medication. Patients who have questions about their use of the identified drug should contact their health care provider. FDA will complete its evaluation of each potential signal/new safety information and issue additional public communications as appropriate.
Potential Signals of Serious Risks/New Safety Information Identified by the FDA Adverse Event Reporting System (FAERS) October - December 2012
|Product Name: Active Ingredient (Trade) or Product Class||Potential Signal of a Serious Risk / New Safety Information||Additional Information|
(as of March 1, 2014)
Severe skin reactions
The Warnings and Precautions section of the labeling for acetaminophen-containing products was updated October 2013, to include information about serious skin reactions.
October 2013 Drug Safety Labeling Changes (FDA Archive)
Torsades de pointes
The Adverse Reactions section of the labeling for Agrylin was updated July 2013, to include Torsades de pointes.
FDA is continuing to evaluate this issue to determine the need for any regulatory action.